Thunderstorm Wind, Shelby
- When
- August 6, 3:15 PM CST to 3:20 PM CST
- Where
- Shelby County, Arlington
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 35.300, -89.683
Two large trees were blown over.
4 thunderstorm wind, 1 hail, 1 flash flood, 1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Aug 6, 1:00 PM CST, 2 hours 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 200 PM CDT SAT AUG 6 2005 .DISCUSSION... REMNANTS OF A COLD FRONT WILL MOVE OVER THE AREA TONIGHT AS AN UPPER LEVEL LOW ALONG THE GULF COAST BEGINS TO MOVE NORTHWARD. THE COMBINATION OF THESE TWO SYSTEMS WILL HELP TO PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS OVER THE MIDSOUTH. A FEW OF THESE THUNDERSTORMS MAY BE SEVERE LIKE YESTERDAY WITH DAMAGING WINDS AND LARGE HAIL BEING THE MAIN THREAT. THE UPPER LEVEL LOW WILL CONTINUE TO CAUSE HAVOC WITH THE WEATHER THROUGH THE MIDDLE OF NEXT WEEK AS IT MOVES SLOWLY NORTHWARD THROUGH ALABAMA. EXPECT SCATTERED SHOWERS AND THUNDERSTORMS TO DEVELOP ACROSS THE MIDSOUTH WITH THE EASTERN SECTIONS OF THE CWA SEEING THE BEST CHANCES. WILL GO WITH A RANGE OF 20-50 POPS DURING THIS TIME WITH THE HIGHEST IN THE EAST. EXPECT TEMPERATURES TO BE A TAD COOLER DUE TO THE SCATTERED CONVECTION WITH HIGHS IN THE UPPER 80S TO LOWER 90S DURING THIS TIME. BY THE END OF NEXT WEEK...HIGH PRESSURE WILL BEGIN TO BUILD INTO THE AREA. STILL EXPECT DIURNAL CONVECTION TO OCCUR. WILL CONTINUE WITH 20-30 POPS. TEMPERATURES WILL ALSO WARM BACK UP INTO THE MID 90S FOR HIGHS. && .MEG WATCHES/WARNINGS/ADVISORIES AR...NONE MO...NONE MS...NONE TN...NONE KRM
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 400 PM CDT SAT AUG 6 2005 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-071000- ALCORN-BENTON-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)- MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 400 PM CDT SAT AUG 6 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... WEST TENNESSEE...NORTH MISSISSIPPI AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE MIDSOUTH TONIGHT. A FEW OF THESE STORMS MAY BECOME SEVERE WITH DAMAGING WIND BEING THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME...WITH ANY SEVERE THUNDERSTORMS TODAY EXPECTED TO BE ISOLATED. HOWEVER... SPOTTERS ARE ADVISED TO KEEP IN TOUCH WITH THE WEATHER TODAY.
The Memphis radar (KNQA), 18 km away, was scanning. The volume nearest the first event began at 21:16 UTC.
4 thunderstorm wind, 1 hail, 1 flash flood, 1 lightning. Local standard time, as filed.
Two large trees were blown over.
Several roads were flooded.
Many trees were knocked down.
Several trees were blown down. Some of the downed trees fell on top of a few cars.
Some trees were blown down on top of several power lines.
A suite of medical offices were damaged by a fire started by lightning.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2005Every state in 2005This day in weather historyWarnings in Tennessee, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5471382, 5471383, 5471384, 5471385, 5471386, 5471388, 5471387.